MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil confirmed that the embolization coil was detached from the pusher assembly.It was reported that the embolization coil unintentionally detached, during manipulation within the parent catheter.Evaluation revealed that the sr component was fractured, and the proximal constraint sphere was not present on the returned embolization coil.This type of sr component fracture may occur if the pod packing coil is retracted against resistance during use.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation of the device revealed offset coil winds on the embolization coil.Some of the offset coil winds may have occurred during advancement against resistance and some may have occurred during packaging for return to penumbra.The pusher assembly was not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod packing coils (packing coil), ruby coils, and a lantern delivery microcatheter (lantern).It should be noted that the patient¿s anatomy was mildly tortuous.During the procedure, the physician successfully implanted two ruby coils and one packing coil into the target vessel using the lantern.While attempting to advance another packing coil through the mid-shaft of the lantern, the packing coil became stuck within the lantern.While attempting to push and pull the packing coil within the lantern, it unintentionally detached.Therefore, the lantern containing the packing coil was removed.It was reported that the packing coil was flushed out of the lantern on the back table.The procedure was completed using a new packing coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19734278
Report Number3005168196-2024-00246
Device Sequence Number20863624
Product Code HCG
UDI-Device Identifier00814548017662
UDI-Public00814548017662
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ45
Device Lot NumberF00009250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Initial Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005